MAUDE Adverse Event Report: AGA MEDICAL CORPORATION AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

AGA MEDICAL CORPORATION AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-ASD-019
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Further information regarding this event has been requested.If returned, investigation results will be provided in a subsequent submission.
 
Event or Problem Description
On (b)(6) 2020, a 19mm amplatzer septal occluder(aso) was selected for implant.When deploying the aso in the left atrium, the aso became detached from the delivery cable.The physician attempted to remove the aso percutaneously by a snare catheter but failed.An emergency surgery was performed on the same date.It was thought that the aso had not been connected firmly enough to the delivery cable during preparation; the physician attributes the issue to his procedure and not due to the aso failure.There was a delay in the procedure.
 
Additional Manufacturer Narrative
Correction information for h1.Additional information for b5, g4, g7, h2, h6, and h10.An event of premature detachment of the device was reported.A more comprehensive assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.
 
Event or Problem Description
On (b)(6) 2020, a 19mm amplatzer septal occluder (aso) was selected for implant.The device was prepped per instructions in the ifu.When deploying the aso in the left atrium, the aso became detached from the delivery cable.The physician attempted to remove the aso percutaneously by a snare catheter but failed.An emergency surgery was performed on the same day to remove the device.The physician attributes the premature detachment to be due to not connecting the device securely to the delivery cable during preparation.There was a delay in the procedure.The patient is currently stable and recovered from the procedure.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
AGA MEDICAL CORPORATION
5050 nathan lane north
plymouth MN 55442
MDR Report Key10317624
Report Number2135147-2020-00331
Device Sequence Number1020179
Product Code MLV
UDI-Device Identifier00811806010168
UDI-Public00811806010168
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 08/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model Number9-ASD-019
Device Catalogue Number9-ASD-019
Device Lot Number7042105
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/26/2020
Supplement Date Received by Manufacturer08/14/2020
Initial Report FDA Received Date07/23/2020
Supplement Report FDA Received Date08/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;